1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Getting Dizzy Spells When Standing Up

Discussion in 'Type 1 Diabetes' started by Auckland Canary, Mar 7, 2014.

  1. Auckland Canary

    Auckland Canary Type 1 · Well-Known Member

    Messages:
    286
    Likes Received:
    622
    Trophy Points:
    133
    Basically I have noticed in the last couple of years that whenever I stand up I am becoming very dizzy and faint. It seems to be getting worse and sometimes I need to hold on to a desk or chair for support for a few seconds while I recover. I don't think it is my blood pressure as that is generally a bit on the high side despite not being overweight. Any ideas about why this is seems to be getting worse or whether it could be Type 1 related?
     
  2. lianne13

    lianne13 · Member

    Messages:
    12
    Likes Received:
    0
    Trophy Points:
    21
    Hi my blood pressure is a little bit high but I still suffer from hypotension! My blood pressure drops when I stand up! You should try and get a couple of blood pressure readings lying down then standing up to see if there is any difference! Try to keep hydrated as this can help! X


    Sent from the Diabetes Forum App
     
  3. catherinecherub

    catherinecherub · Guest

  4. mo1905

    mo1905 Type 1 · BANNED

    Messages:
    4,334
    Likes Received:
    3,775
    Trophy Points:
    178
    Agree with others, certainly sounds like low BP. Go see you doc.
     
  5. cp1943

    cp1943 Type 1 · Active Member

    Messages:
    34
    Likes Received:
    4
    Trophy Points:
    48
    Agree with the others. I have had the same problem and my GP advised me to wear support tights which has helped a lot. Just an idea but you should probably also see your doc.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook